side effects from nuvaring?

posted 3 years ago in Intimacy
Post # 3
6450 posts
Bee Keeper
  • Wedding: June 2013

@katherin788:  I went off the nuvaring for a month last year and had horrible mood swings but I’ve never had issues while I’m on it! I feel as though my emotions are steadier on the nuvaring vs BCP. From what I understand, your hormones are supposed to be more steady because you are getting a constant dose as opposed to a concentrated dose once a week. However, everyone reacts differently! If it were affecting my life like that I would probably be looking into different options.


Post # 4
81 posts
Worker bee
  • Wedding: May 2012

I was on it for about 7 years and did not see any significant side effects.  I was very happy wiith it and would choose to be on it again when I go back on 🙂

Post # 5
245 posts
Helper bee
  • Wedding: November 2012

side effects?  yes- I was a raging, irrational, lunatic!   Over emotional etc it was horrible!

Post # 6
2355 posts
Buzzing bee
  • Wedding: September 2014

I didn’t have any side effects, but I stopped using it after just a couple of months because it made me feel very unsafe. It came out during sex, and I didn’t realize it until it was time to take it out for my week off. I have no idea what happened to the missing ring.

Post # 7
9526 posts
Buzzing Beekeeper
  • Wedding: August 2013

I’ve been on NuvaRing for years and haven’t noticed anyting like that. The hormone level is much lower than most pills, so i’d think the side effects would be less. But each person is different. Were you on other birth control previously or is this your first? My best friend had an awful time with birth contorl – they killed her sex drive. She tried just about every version out there (including NuvaRing) and gave up and went with condoms. So it really can vary from person to person.

Post # 8
92 posts
Worker bee
  • Wedding: August 2014

I changed to Nuvaring about a year ago.  My Gyno checks my hormone levels every couple years and we change BC based on that.  It’s been great.

Post # 9
3248 posts
Sugar bee
  • Wedding: October 2013

I had to go off of it after 2 months due to horrible side effects. I gained like 10 pounds in 2 months, got super irritable, felt nauseated for 2 days after I put it in, and started breaking out all of my face (which is NOT typical for me). It was hell!! I had never had any side effects with other b.c. Now I’m just using condoms haha

Post # 10
130 posts
Blushing bee
  • Wedding: June 2014

@katherin788:  The same exact thing happened to me while on the nuva ring and the pill. It turns out that I’m just super sensitive to hormones, so I got the copper IUD (hormone free), and life has been fantastic (and baby free haha).

Leave a comment

Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors